Just a quick question about the effects of Ibuprofen on the heart. Sometimes when I feel I'm having a bad "heart" day, either really strong beats followed by weak ones, or my PVC's/PAC's, I will take an advil and I usually start feeling better. I mentioned this to my PCP once and he said Ibuprofen has many effects on the body, it's not just a fever reducer/pain reliever so it very well could be effecting the heart. It makes me wonder if it has anything to do with blood pressure (although mine is usually very low 90/60). Any thoughts?
I think there is very little if any affect on blood pressure (ibuprofen). But, I know it is generally accepted that aspirin (ibuprofen too I assume) has some heart benefits. I think most or all of that comes from the affect aspirin has on the blood platelets, makes them more slippery ( I think) - thus less chance of a clot formation, maybe some lowering of blood pressure, but I still think very little affect on BP.
Ibuprophen interacts with beta blockers interfering with their ability to lower blood pressure. I would think if you aren't taking beta blockers it would have very little if any effect on your blood pressure.
Thanks for the replies! I do take a beta-blocker, atenolol 12.5 mg QHS. I knew there was an interaction, but my doctors have all ok'd me taking advil....maybe because I take the atenolol for tachycardia and PAC's not for high BP??? My pharmacist told me not to take advil within an hour of taking the atenolol, so I usually take the advil in the morning if my heart is acting up...I almost get like a throbbing in my head...a whoosh if you will, with strong and weak heart beats, almost sluggish, making me think my BP may be up some???? But it may just be a headache that is making me feel bad. I believe my atenolol wears off by the time I get up in the mornings because the dose is so small...I also believe that is why I feel a lot of my PAC's and PVC's in the afternoon, but taking it in the morning, or more of it, completely wipes me out.
That's a good question, I've wondered about this often. Ibuprofen is a non steroidal anti inflammatory (NSAID).
One of my guesses on what might play a role in causing some varieties of benign ectopics like PACs/PVCs is some sort of low level inflammation process either with the heart muscle or pericardium. There's quite a few reasons why I suspect it, I won't go into detail because I'm too tired right now. If that were the case then an anti inflammatory like ibuprofen might provide some relief.
I've heard others report that prednisone had this affect on them too. Prednisone also has strong anti inflammatory properties, though prednisone is a steroid.
p.s., I decided right after I posted to do a quick search and I found this blerb on Wikipedia in an article about what might cause ectopic beats:
" Inflammation of the myocardium (as occurs in myocarditis) and systemic inflammation cause surges of cytokines, which can affect the electrical properties of myocytes and may be ultimately responsible for causing irritability of myocytes."
These low level types of inflammation processes go on almost undetectable but have been suspect in all sorts of heart issues.
This could be the answer for many people. If doctors could find out what is causing the inflammation (that being the big question I would guess), and treat the inflammation, maybe some of these ectopic beats could be decreased.This answer makes complete sense to me with the symptoms I am feeling. I've been tested many times for autoimmune diseases (never diagnosed, just lots of symptoms), aka inflammatory diseases if my nursing memory serves me right. Thanks for responding and searching!
Interesting because the last cardio I saw said I shouldn't take ibuprofen because it may increase my arrhythmias. Then again, he's the same one who said the chest pain I've been having during exertion "probably isn't heart related." Sure, everyone gets grabbing chest pain when they rush through the parking lot. Right?
I've had tests for CRP and it was high. It lowered to within normal ranges when I went on simvastatin. My cholesterol also came down. Right around that time I had a significant decrease in my PVCs. Can't say for sure if that's tied together. Time will tell.
It's kinda funny, ya know what they used to call all this stuff 30 years ago? aging. :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.